Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Mar 12, 2025, 2:08 AM CDT for 12 counties in Texas. It took effect at Mar 12, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2025, 2:08 AM CDT (07:08 UTC)
- In effect from
- Mar 12, 2025, 12:00 PM CDT
- Expired
- Mar 12, 2025, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
Counties Bell County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 100 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3402 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WWUS84 KFWD 120708 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 208 AM CDT Wed Mar 12 2025 TXZ100-101-115-116-129-130-141>143-156>158-121515- /O.NEW.KFWD.FW.W.0002.250312T1700Z-250313T0100Z/ Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche-Mills- Hamilton-Lampasas-Coryell-Bell- 208 AM CDT Wed Mar 12 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH AND CENTRAL TEXAS... The National Weather Service in Fort Worth has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 8 PM CDT this evening. * AFFECTED AREA...all areas along and west of US-281, as well as Coryell and Bell Counties * TIMING... From noon to 8 PM CDT this evening * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...83 to 90 degrees. * IMPACTS...Rapid spread of wildfires is possible due to strong westerly winds and low humidity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
2 follow-up statements
002 WWUS84 KFWD 121447 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 947 AM CDT Wed Mar 12 2025 TXZ100-101-115-116-129-130-141>143-156>158-130100- /O.CON.KFWD.FW.W.0002.250312T1700Z-250313T0100Z/ Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche-Mills- Hamilton-Lampasas-Coryell-Bell- 947 AM CDT Wed Mar 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH AND CENTRAL TEXAS... * AFFECTED AREA...All areas along and west of US-281, as well as Coryell and Bell Counties. * TIMING... From noon to 8 PM CDT this evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...83 to 90 degrees. * IMPACTS...Rapid spread of wildfires is possible due to strong westerly winds and low humidity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$ Barnes
423 WWUS84 KFWD 121910 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 210 PM CDT Wed Mar 12 2025 TXZ100-101-115-116-129-130-141>143-156>158-130315- /O.NEW.KFWD.FW.A.0002.250314T1200Z-250315T0000Z/ /O.CON.KFWD.FW.W.0002.000000T0000Z-250313T0100Z/ Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche-Mills- Hamilton-Lampasas-Coryell-Bell- 210 PM CDT Wed Mar 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH AND CENTRAL TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR VERY STRONG WINDS WITH GUSTS UP TO 50 MPH AND LOW RELATIVE HUMIDITY FOR NORTH AND CENTRAL TEXAS... * AFFECTED AREA...All areas along and west of US-281, as well as Coryell and Bell Counties. * TIMING... From noon to 8 PM CDT this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...83 to 90 degrees. * IMPACTS...Rapid spread of wildfires is possible due to strong westerly winds and low humidity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ091>093-102>104-117>120-131>134-144-145-159-130315- /O.NEW.KFWD.FW.A.0002.250314T1200Z-250315T0000Z/ Montague-Cooke-Grayson-Wise-Denton-Collin-Parker-Tarrant-Dallas- Rockwall-Hood-Somervell-Johnson-Ellis-Bosque-Hill-McLennan- 210 PM CDT Wed Mar 12 2025 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR VERY STRONG WINDS WITH GUSTS UP TO 55 MPH AND LOW RELATIVE HUMIDITY VALUES FOR NORTH AND CENTRAL TEXAS... * AFFECTED AREA...All areas along and west of the I-35 corridor, as well as Grayson, Collin, and Rockwall counties * TIMING...From 7 AM to 7 PM CDT Friday * WINDS...West-southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...73 to 86 degrees. * IMPACTS...Rapid spread of wildfires is possible due to very strong southwesterly winds and low relative humidity values. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 12, 1:56 AM CDT, 12 minutes earlier. Its key messages:
- Dangerous fire weather conditions are expected this afternoon west of US-281. An even higher fire weather day will materialize on Friday along and west of Interstate 35.
- There is a threat for a few severe storms along and east of Interstate 35 late this afternoon and evening. Hail and damaging winds are the main threats.
- Isolated damaging non-thunderstorm winds are expected to develop Friday afternoon along and west of I-35.
Area forecast discussion, Mar 12, 1:56 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 156 AM CDT Wed Mar 12 2025 ...New Short Term, Aviation... .KEY MESSAGES... - Dangerous fire weather conditions are expected this afternoon west of US-281. An even higher fire weather day will materialize on Friday along and west of Interstate 35. - There is a threat for a few severe storms along and east of Interstate 35 late this afternoon and evening. Hail and damaging winds are the main threats. - Isolated damaging non-thunderstorm winds are expected to develop Friday afternoon along and west of I-35. && .SHORT TERM... /NEW/ /Through Wednesday Evening/ Warm and breezy conditions will be a certainty today throughout North and Central Texas as high temperatures reach the 80s for a large portion of the region. There will be two main hazards that will materialize this afternoon -- isolated severe thunderstorms east of I-35 and critical fire weather conditions that will promote rapid wildfire development west of I-35. The Severe Weather Threat A potent shortwave, currently atop the Gulf of California, will continue to progress eastward through the early morning hours. Ahead of this shortwave, mid-level height falls will begin to overspread atop North and Central Texas by the early afternoon hours. As the shortwave inches closer, a surface low will deepen across Oklahoma, tightening the surface pressure gradient and turning our morning southerly winds out the southwest by this afternoon. This wind shift will allow for the development of a dryline that will shift eastward through rest of the day. As the dryline meets better moisture along and east of the I-35 corridor, the expectation is for just a few cumulus clouds to break the cap late in the afternoon, thus, the amount of total storms will be low and isolated in nature. Of those storms that do develop, they will be capable of producing mainly large hail and damaging winds. The area that will have the highest probability of any thunderstorm activity today will be east of I-35 and north of I-20. This area is where strong mid-level forcing will meet with the best surface convergence and moisture. Thunderstorms will move east of our region just after sunset as dry air behind the dryline continues to push eastward. The Wildfire Threat As the day progresses, the ongoing southerly winds will become southwesterly by this afternoon. The surface low across Oklahoma will cause our wind speeds to increase, at times gusting to near 35 mph. Relative humidity values will drop below 15% west of the US-281 corridor. With well above normal temperatures and continued dormant vegetation, the stage will be set for a period of critical fire weather conditions. For that reason, a Red Flag Warning will be issued for areas generally along and west of US-281. Areas within the Red Flag Warning should take all the necessary precautions to avoid sparks as rapid fire growth and spread are expected. The fire weather threat will persist through around sunset before gradually diminishing as relative humidity values increase and winds subside slightly. Tonight and Thursday As the fire and severe weather threat diminish, we'll be left with overnight temperatures in the upper 40s to lower 50s. Rapid mid-level height rises behind the departing shortwave on Thursday will lead to another day of well above normal temperatures. Highs will be in the 80s with a few 90s within the realm of possibilities across Central Texas. Although afternoon relative humidities will dip below 20% once again, wind speeds will remain fairly low, mitigating the return of critical fire weather conditions. Hernandez && .LONG TERM... /Issued 225 PM CDT Tue Mar 11 2025/ /Wednesday Night and Beyond/ Any lingering isolated thunderstorm activity will quickly shift to the east Wednesday evening as a Pacific front pushes through the entirety of our forecast area. A much drier airmass will settle over North and Central Texas behind this boundary setting the stage for a prolonged period of rain-free conditions, poor overnight RH recovery, efficient drying of live and dormant fuels, and elevated to critical fire weather conditions. Westerly winds will shift back out of the south by midday Thursday as a deep upper trough shifts over the Desert Southwest and initiates rapid surface cyclogenesis in the lee of the Rockies over eastern Colorado. Winds will initially be quite light on Thursday with speeds generally less than 10mph. That will soon change by Friday, as a 100-120kt 500mb jet spreads over the Southern Plains and an impressive ~975-977mb surface low develops over the Central Plains and shifts east across northern Kansas toward the Upper Mississippi River Valley. Strong westerly gradient winds will develop by midday Friday across much of North and Central Texas behind an easterly-progressing Pacific front. Any thunderstorm development should take place east of our forecast area Friday afternoon. Sustained westerly winds near 30 mph are expected for most locations along and west of I-35. Deep mixing to ~750-700mb will promote frequent wind gusts of 45-55 mph mph starting late Friday morning and persisting through 7-8PM Friday evening (30% chance for 60+ mph gusts northwest of the Metroplex). Fuels will become increasingly dry toward the end of the work week with forecasted ERC values approaching climatological maxima for this time of year by Friday. Very strong winds, relative humidity dropping below 15%, and abundant dry 10-hr and 100-hr fuels will support volatile and dangerous fire weather conditions Friday afternoon and evening along and west of the I-35 corridor. Please do your part in preventing sparks and new grass fire attacks as these conditions will encourage rapid wildfire growth/spread and wildfires resistant to mitigation efforts! Dry and pleasant weather is expected over the weekend as this system exits to the east and and a secondary trough reinforces north-northwest flow across the region. Expect high temperatures in the 60s and 70s Saturday and Sunday. Elevated fire weather conditions will carry into Saturday despite the lower temperatures due to the extremely dry airmass overhead and occasionally gusty winds. Low rain chances will not return to the forecast until Tuesday-Wednesday next week. Worsening drought conditions will only lead to increasingly dry fuels into next week, and a couple more critical fire weather days may materialize in the Monday to Wednesday timeframe. Langfeld && .AVIATION... /NEW/ /06Z TAFs/ For DFW Metroplex Airports - The main concerns today will a low potential for storms within D10, followed by the arrival of gusty southwesterly winds this afternoon. Overall, thunderstorm potential remains at around 20% for this afternoon with greater impacts east/northeast of D10. Sustained southwesterly winds will increase to around 15 knots with gusts near 25 kts. The elevated wind speeds will continue through around sunset before conditions become less gusty. For Waco - Southerly winds around 15-18 knots are ongoing at this time. Continued southerly flow will draw a deck of MVFR clouds northward, reaching KACT around 12Z. As winds become southwesterly, the low clouds will migrate eastward, leaving VFR starting at 16Z and continuing through the rest of this TAF cycle. Hernandez && .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested east of I-35 late this afternoon. Even if activation is not locally requested, any reports of hazardous weather to the National Weather Service are appreciated. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 53 85 60 81 55 / 5 0 0 5 5 Waco 56 87 61 83 55 / 5 0 0 5 5 Paris 50 79 58 78 52 / 20 0 0 10 10 Denton 48 84 57 78 50 / 5 0 0 5 5 McKinney 48 82 58 79 52 / 10 0 0 5 5 Dallas 55 84 62 82 56 / 10 0 0 5 5 Terrell 50 82 58 80 53 / 10 0 0 5 5 Corsicana 53 86 61 83 54 / 10 0 0 5 5 Temple 53 89 59 84 53 / 0 0 0 5 5 Mineral Wells 50 87 57 79 48 / 0 0 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:10 PM CDT | Fire Weather Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 25 hr |
| Mar 12, 4:00 PM CDT | Special Weather Statement | FWD | Johnson | 30 min |
| Mar 12, 4:21 PM CDT | Special Weather Statement | FWD | Ellis | 39 min |
| Mar 12, 4:53 PM CDT | Special Weather Statement | FWD | Navarro | 37 min |
| Mar 12, 5:02 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 28 min |
| Mar 12, 5:20 PM CDT | Special Weather Statement | FWD | Limestone | 40 min |
| Mar 12, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 32 min |
| Mar 12, 5:30 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 13 min |
| Mar 12, 5:32 PM CDT | Special Weather Statement | FWD | Falls | 28 min |
| Mar 12, 5:45 PM CDT | Special Weather Statement | FWD | Henderson | 30 min |
| Mar 12, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 36 min |
| Mar 12, 6:02 PM CDT | Special Weather Statement | FWD | Falls | 28 min |
| Mar 12, 6:14 PM CDT | Special Weather Statement | FWD | Henderson | 46 min |
| Mar 12, 6:29 PM CDT | Special Weather Statement | FWD | Leon, Milam, Robertson | 61 min |
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.